Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 307, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 20, 2007, 4:14 AM CST for Angelina County, San Augustine County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2007, 4:14 AM CST (10:14 UTC)
- Expired
- Dec 20, 2007, 5:00 AM CST
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Angelina County, TX, San Augustine County, TX
The radar
The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 276 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 20, 3:40 AM CST, 34 minutes earlier.
Area forecast discussion, Dec 20, 3:40 AM CST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 340 AM CST THU DEC 20 2007 .SHORT TERM /TODAY THROUGH FRIDAY NIGHT/... WEATHER HAS BEEN QUITE ACTIVE EARLY THIS MORNING...WITH SEVERAL REPORTS OF THREE-QUARTER INCH HAIL OVER OUR AREA. THE CULPRIT WAS A STRONG STORM SYSTEM...WHICH SHOULD MOVE THROUGH THE REGION TODAY. MY EARLY MORNING SURFACE ANALYSIS HAS A WARM FRONT STRETCHING FROM MCCURTAIN COUNTY...EASTWARD ACROSS SOUTHERN ARKANSAS. ASSOCIATED SURFACE LOW WAS SEEN SPINNING OVER EASTERN OKLAHOMA AT 3 AM...AND SHOULD HEAD SOUTHEAST ACCORDING TO ISALLOBARIC TRENDS. I BELIEVE MOST OF THE FIRST PERIOD CONVECTION SHOULD OCCUR BEFORE NOON AS A LEAD SHORTWAVE TROUGH SWINGS THROUGH. THIS SHOULD BE FOLLOWED BY MID-LEVEL DRY SLOTTING...JUST NOW SHOWING UP IN WEST TEXAS ON WATER VAPOR IMAGERY. THIS MID-LEVEL DRYING SHOULD ALL BUT END CONVECTION OVER OUR AREA. A LOW-LEVEL CAPPING INVERSION SHOULD DEVELOP AS IT SWINGS THROUGH. SO EVEN WITH STEEPER MID-TROPOSPHERIC LAPSE RATES/GREATER INSTABILITY THIS AFTERNOON...ANY PARCELS WILL LIKELY HAVE A HARD TIME MAKING IT PAST THE CAP. CONDITIONAL UPON ONGOING RADAR TRENDS...I PLAN ON CONTINUING SEVERE WORDING IN THE FORECAST THIS MORNING. THE STORM SYSTEM IS FORECAST TO MOVE INTO THE TENNESSEE VALLEY TONIGHT. WEAK RIDGING...BOTH AT THE SURFACE AND ALOFT...IS SLATED TO AFFECT OUR AREA THROUGH FRIDAY. WITH THE DRIER AIRMASS...LOWS TONIGHT SHOULD BE A LITTLE COOLER. AFTERNOON HIGHS BY FRIDAY SHOULD BE ABOUT THE SAME AS TODAY...WITH MOST PLACES HOVERING SOMEWHERE AROUND THE 70 DEGREE MARK. NEXT IMPACT EVENT SHOULD MAKE ITS WAY INTO THE DESERT SOUTHWEST FRIDAY. AN UPPER-LEVEL SOUTHWESTERLY FLOW SHOULD RETURN TO THE REGION FRIDAY NIGHT...AS A LEAD SHORTWAVE EJECTS OUT OF THE MAIN TROUGH. CONSIDERING THE INCREASINGLY DIFFLUENT FLOW ALOFT...I WILL GRADUALLY INCREASE SHOWER/THUNDERSTORM PROBABILITIES THROUGH THE NIGHT. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... MOST OF THE IMPACT FROM THE NEXT STORM SYSTEM SHOULD BE FELT SATURDAY /PROBABLY LATE MORNING INTO AFTERNOON/ AS THE SURFACE LOW MOVES INTO NORTHEAST TEXAS. DYNAMICALLY...THIS SYSTEM LOOKS JUST AS GOOD /IF NOT BETTER/ THAN THE CURRENT STORM SYSTEM. THE RIGHT ENTRANCE REGION TO A 140 KNOT UPPER-LEVEL JET IS EXPECTED TO BE POISED SOUTHWEST TO NORTHEAST OVER OUR AREA...WITH A 40 KNOT LOW-LEVEL JET BRINGING 330K THETA-E AIR FROM THE GULF. GREATER INSTABILITY IS FORECAST WITH THIS EVENT...ESPECIALLY CONSIDERING STEEPER MID-TROPOSPHERIC LAPSE RATES ENHANCED BY THERMAL TROUGHINESS AT 500MB. BIG QUESTION WITH THIS POTENTIAL EVENT REMAINS THE AMOUNT OF MOISTURE RETURN BETWEEN SYSTEMS. I SUSPECT THERE WILL BE ENOUGH OF A SOUTHEASTERLY COMPONENT TO THE LOW-LEVEL WIND FIELD TO BRING MOISTURE BACK INTO OUR AREA DURING THE DAY FRIDAY. ALL-IN-ALL THEN...I STILL BELIEVE THERE IS A SEVERE WEATHER RISK WITH THIS STORM SYSTEM...ESPECIALLY FROM EASTERN TEXAS INTO WESTERN LOUISIANA. ANY RISK AREA SHOULD SHIFT NORTH AND EAST AS SATURDAY AFTERNOON PROGRESSES AND THE LOW MOVES INTO THE LOWER MISSISSIPPI VALLEY. CONVECTION MAY COME TO AN ABRUPT END WITH THIS SYSTEM AS WELL...AS IT LOOKS LIKE A BIG PUNCH OF MID-LEVEL DRY AIR COULD DART OVER THE REGION SOMETIME IN THE AFTERNOON. FOR NOW...I PLAN ON KEEPING SOME LINGERING SHOWER/THUNDERSTORM PROBABILITIES GOING INTO SATURDAY NIGHT. A SURFACE HIGH MOVES INTO THE AREA FROM THE WEST FOR SUNDAY...ONLY TO BE KICKED OUT OF THE WAY LATE SUNDAY NIGHT OR MONDAY BY AN ADVANCING UPPER-LEVEL TROUGH. ISENTROPIC UPGLIDE IS FORECAST TO INCREASE ACROSS OUR AREA AHEAD OF THE TROUGH...WITH LOWER CONDENSATION PRESSURE DEFICITS INVADING FROM THE SOUTHWEST CHRISTMAS EVE. THE ODDS OF SEEING PRECIPITATION SHOULD INCREASE MONDAY AFTERNOON AS THE TROUGH STARTS TO EJECT. MOST OF THE PRECIPITATION SHOULD FALL IN THE AFTERNOON AND EVENING HOURS. HOWEVER...I CANNOT GUARANTEE A TOTALLY DRY AND TURBULENCE FREE RIDE OVERNIGHT FOR A CERTAIN FAT GUY IN A RED SUIT. CHRISTMAS DAY MIGHT ACTUALLY BE DRY...BUT THIS TOO LOOKS TO BE SHORT-LIVED. ANOTHER IN A SERIES OF UPPER LOWS APPEARS TO BE POISED TO MOVE INTO WEST TEXAS TUESDAY NIGHT. IT COULD REACH OUR AREA AS SOON AS WEDNESDAY...BRINGING YET ANOTHER SHOT OF SEEING PRECIPITATION. PARTIAL THICKNESS TECHNIQUES SUGGEST THE POSSIBILITY OF SOME WINTRY PRECIPITATION WITH THIS SYSTEM BY WEDNESDAY AFTERNOON. IF YOU ARE A WINTER WEATHER FAN...DONT GET YOUR HOPES UP JUST YET THOUGH. MY CONFIDENCE IN THIS OCCURRING IS QUITE LOW AND ONLY COMPLICATED BY TIMING AND LOCATION DISCREPANCIES IN THE MEDIUM-RANGE MODELS. ALSO...KEEP IN MIND THAT CLIMATOLOGICALLY THE ODDS ARE SLIM TO NONE /WITH SLIM WALKING OUT THE DOOR/. SO...I WILL KEEP ANY PRECIPITATION IN A LIQUID FORM FOR DAY 7 IN THE FORECAST. WE WILL KEEP AN EYE ON IT AND SEE HOW SUBSEQUENT MODEL RUNS HANDLE IT. A PEEK INTO THE FUTURE SHOWS ANOTHER STORM SYSTEM HEADING OUR WAY FOR THE END OF NEXT WEEK. THANKS TO WFO JACKSON MS FOR COLLABORATION THIS MORNING. /BUTTS/ && .AVIATION... AREA RADARS SHOW CONVECTION IN FULL SWING ACROSS THE FOUR STATE AREA AT 07Z. KSHV VAD PROFILER SHOWS LLJ CONTINUING TO FEED CONVECTION...W/THE UPPER TROUGH APPROACHING CENTRAL OK. WATER VAPOR IMAGERY SHOWS A DRY SLOT ROUNDING THE BASE OF THE TROUGH...BUT EXPECT LIFR/VLIFR CEILINGS/VSBYS ALL SITES UNTIL TROUGH AXIS MOVES EAST OUT OF THE AREA. AS TROUGH EXITS THURSDAY AFTERNOON...EXPECT SCOURING TO VFR BY 21-24Z ALL SITES EXCEPT KMLU. /44/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 44 73 54 / 50 0 0 30 MLU 72 45 71 52 / 90 0 0 20 DEQ 69 39 70 48 / 20 0 0 20 TXK 69 43 70 53 / 30 0 0 30 ELD 72 44 71 52 / 70 0 0 20 TYR 71 42 74 52 / 20 0 0 30 GGG 71 42 75 52 / 20 0 0 30 LFK 74 43 74 53 / 30 0 0 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && THE CREW THIS MORNING... 21/44/24/17
Hazardous weather outlook, Dec 19, 12:00 PM CST, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED DEC 19 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST WED DEC 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AFTER MIDNIGHT TONIGHT...OVER EAST AND NORTHEAST TEXAS...AND NORTHWEST LOUISIANA. THE MAIN RISKS FROM ANY SEVERE STORMS WILL BE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR. AN ISOLATED TORNADO COULD ALSO OCCUR. AS A STORM SYSTEM MOVES INTO THE SOUTHERN PLAINS TONIGHT... THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WARM AND MOIST AIRMASS IN PLACE OVER EAST OR NORTHEAST TEXAS. THESE STORMS WILL MOVE EAST INTO NORTHWEST LOUISIANA BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY BY ON GOING THURSDAY MORNING AS A COLD FRONT MOVES FROM WEST TO EAST ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA. THUNDERSTORMS WILL GRADUALLY END FROM WEST TO EAST THURSDAY...AS DRIER AIR MOVES INTO THE REGION. SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY AS A STRONGER STORM SYSTEM MOVES TOWARD THE FOUR STATE REGION. AT THIS TIME...IT APPEARS AS IF THE GREATEST SEVERE WEATHER RISK WILL BE ALONG AND SOUTH OF INTERSTATE 20. LATER STATEMENTS AND FORECASTS WILL BETTER DEFINE THE TIMING AND LOCATION OF ANY RISK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS...MAY BE NEEDED LATE TONIGHT. 03
In the hours before
Local storm report, Dec 19, 11:29 PM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1129 PM CST WED DEC 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM HAIL 2 E SAN AUGUSTINE 31.53N 94.08W
12/19/2007 E1.00 INCH SAN AUGUSTINE TX LAW ENFORCEMENT
STATE HIGHWAY 21.
&&
JDLocal storm report, Dec 19, 11:57 PM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 PM CST WED DEC 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM HAIL 5 ESE WELLS 31.46N 94.87W
12/19/2007 E0.88 INCH ANGELINA TX CO-OP OBSERVER
&&
JDLocal storm report, Dec 20, 12:20 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1220 AM CST THU DEC 20 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1118 PM HAIL NOBLE 31.69N 93.68W
12/19/2007 E0.75 INCH SABINE LA LAW ENFORCEMENT
&&
EVENT NUMBER 00001
JDLocal storm report, Dec 20, 12:43 AM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1243 AM CST THU DEC 20 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL 5 SW BROKEN BOW 33.97N 94.80W
12/20/2007 M0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
PENNY SIZE HAIL ON THE SOUTHWEST SIDE OF BROKEN BOW.
&&
EVENT NUMBER 00002
13Local storm report, Dec 20, 12:54 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1254 AM CST THU DEC 20 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1254 AM HAIL GLOVER 34.07N 94.90W
12/20/2007 E0.75 INCH MCCURTAIN OK LAW ENFORCEMENT
&&
EVENT NUMBER 00003
JDLocal storm report, Dec 20, 3:22 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 AM CST THU DEC 20 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0255 AM TSTM WND GST LUFKIN 31.33N 94.73W
12/20/2007 E60 MPH ANGELINA TX TRAINED SPOTTER
TREES...POWER LINES DOWN ON WEST SIDE OF TOWN.
&&
EVENT NUMBER 00004
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 11:02 PM CST | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 43 min |
| Dec 19, 11:12 PM CST | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 48 min |
| Dec 20, 12:15 AM CST | Severe Thunderstorm Warning | SHV | Red River | 30 min |
| Dec 20, 2:49 AM CST | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 41 min |
| Dec 20, 4:02 AM CST | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 43 min |
| Dec 20, 5:13 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 62 min |
| Dec 19, 11:40 PM CST | Severe Thunderstorm Warning | SHV | De Soto, Sabine | 35 min |
| Dec 20, 5:46 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 29 min |
| Dec 20, 6:14 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.